PERT Scheduling with Convex Cost Functions

Abstract : This paper deals with the problem of finding a minimum cost schedule for a set of dependent activities when a convex cost function is attached to the starting time of each activity. A first optimality necessary and sufficient condition bearing on the head and tail blocks of a schedule is first established. A second such condition that uses the spanning active equality trees of a schedule leads to design a generic algorithm for the general case. When the cost function is the usual earliness–tardiness linear function with assymetric and independent penalty coefficients, the problem is shown to be solved in O(n max{n, m}). Finally, the special cases when the precedence graph is an intree or a family of chains are then also shown to be solved by efficient polynomial algorithms.
Document type :
Journal articles
Liste complète des métadonnées
Contributor : Lip6 Publications <>
Submitted on : Friday, August 21, 2015 - 2:40:11 PM
Last modification on : Friday, April 12, 2019 - 10:18:09 AM

Links full text



Philippe Chrétienne, Francis Sourd. PERT Scheduling with Convex Cost Functions. Theoretical Computer Science, Elsevier, 2003, 292 (1), pp.145-164. ⟨10.1016/S0304-3975(01)00220-1⟩. ⟨hal-01185759⟩



Record views